AUDIENCE: Internal Medicine, Gastroenterology, Dermatology
FDA received reports of serious skin reactions, some fatal, in patients
taking the hepatitis C drug Incivek (telaprevir) in combination with
the drugs peginterferon alfa and ribavirin (Incivek combination
treatment). Some patients died when they continued to receive Incivek
combination treatment after developing a worsening, or progressive rash
and systemic symptoms (symptoms affecting the entire body).
See the FDA Drug Safety Communication Data Summary section for additional information.
is adding a boxed warning to the Incivek drug label stating that
Incivek combination treatment must be immediately stopped in patients
experiencing a rash with systemic symptoms or a progressive severe rash.
Incivek is a hepatic C virus NS3/4A protease inhibitor indicated in
combination with peginterferon alfa and ribavirin for the treatment of
genotype 1 chronic hepatitis C in adult patients with compensated liver
disease, including patients who have cirrhosis, are treatment-naïve, or
who have been previously received interferon-based treatment.
Make sure your patients know that rash may occur with Incivek
combination treatment, and explain the signs and symptoms of severe skin
reaction and when to seek care.
If serious skin reactions occur,
all three components of Incivek combination treatment, including
peginterferon alfa and ribavirin, must be immediately discontinued, and
the patient should receive urgent medical care. Consideration should
also be given to stopping any other medications that may be associated
with serious skin reactions.
Healthcare professionals and patients
are encouraged to report adverse events or side effects related to the
use of these products to the FDA’s MedWatch Safety Information and
Adverse Event Reporting Program:
- Complete and submit the report Online: www.fda.gov/MedWatch/report.htm
- Download form
or call 1-800-332-1088 to request a reporting form, then complete and
return to the address on the pre-addressed form, or submit by fax to
Source: [12/19/2012 – Drug Safety Communication – FDA]Share This Page